Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 217, NWS Midland/Odessa, TX

June 13, 20154 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2015, 5:18 PM CDT for 4 counties in Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2015, 5:18 PM CDT (22:18 UTC)
Expired
Jun 13, 2015, 6:15 PM CDT
In force
57 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Loving County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 130 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:03 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WUUS54 KMAF 132218
SVRMAF
TXC301-389-475-495-132315-
/O.NEW.KMAF.SV.W.0217.150613T2218Z-150613T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
518 PM CDT SAT JUN 13 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOVING COUNTY IN WEST TEXAS...
  NORTH CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS...
  NORTHWESTERN WARD COUNTY IN WEST TEXAS...
  WESTERN WINKLER COUNTY IN WEST TEXAS...

* UNTIL 615 PM CDT

* AT 517 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF MENTONE...AND MOVING NORTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MENTONE...SLASH RANCH AND WINKLER COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3199 10379 3199 10361 3198 10311 3160 10322
      3153 10357 3156 10378
TIME...MOT...LOC 2219Z 189DEG 26KT 3164 10366

HAIL...1.25IN
WIND...60MPH

$$
1 follow-up statement
089 
WWUS54 KMAF 132250
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 PM CDT SAT JUN 13 2015

TXC389-475-495-132300-
/O.CAN.KMAF.SV.W.0217.000000T0000Z-150613T2315Z/
WARD TX-WINKLER TX-REEVES TX-
550 PM CDT SAT JUN 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL REEVES...WESTERN
WINKLER AND NORTHWESTERN WARD COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 3199 10379 3198 10334 3176 10334 3165 10358
      3169 10364 3169 10362 3170 10362 3171 10366
      3175 10369 3174 10372 3177 10378
TIME...MOT...LOC 2250Z 188DEG 22KT 3190 10362

$$

TXC301-132315-
/O.CON.KMAF.SV.W.0217.000000T0000Z-150613T2315Z/
LOVING TX-
550 PM CDT SAT JUN 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOVING COUNTY
UNTIL 615 PM CDT...

AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SLASH RANCH...
AND MOVING NORTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN LOVING COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3199 10379 3198 10334 3176 10334 3165 10358
      3169 10364 3169 10362 3170 10362 3171 10366
      3175 10369 3174 10372 3177 10378
TIME...MOT...LOC 2250Z 188DEG 22KT 3190 10362

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:52 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 13, 2:52 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CDT Sat Jun 13 2015

.DISCUSSION...

It will be another active day across the area with the potential for
severe weather across SE New Mexico and West Texas this afternoon
and evening. A shortwave trough slowly progressing east across the
southwest CONUS will provide support for thunderstorm activity.
Morning clouds have not hindered destabilization much at all and
continue to break up across West Texas. Cumulus have started popping
up in the Davis Mountains along with some isolated storms. Good
moisture will be present east of the dryline with locations seeing
low to mid 60s dewpoints. Instability will also be good with a band
of ML CAPE values over 2000 j/kg along the NM/TX border southward
towards the Lower Trans Pecos. The environment should support
clusters of storms and some supercells with effective shear of 30-40
kts.  Expect storms to increase in coverage across the Davis
Mountains along with development moving across SE New Mexico and the
Upper Trans Pecos as the cap continues to weaken. Storms will
progress eastward across the Permian Basin and Lower Trans Pecos
through the evening. Storms will be capable of producing large hail,
damaging winds and heavy rainfall.  The hail and wind threat should
decrease with the loss of daytime heating, but the threat for
localized flash flooding will continue due to the presence of high
moisture as PWAT values are between 1 and 2 inches.

Expect the wet pattern to continue over the next few days with the
weak upper level trough continuing its slow progression east. Main
forcing for activity will be the lee surface low and convergent
upslope flow across the Trans Pecos.  The high moisture will
continue and the potential for localized flash flooding caused by
heavy rainfall will be possible tomorrow and Monday.

A weak ridge tries to build from the west by mid week, which could
cut precip chances down a little.  Best chances for rain in the
extended will be in the mountains.  Some models suggest temps could
rise back above normal, but have opted to stay near normal for
now.

Arnold

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 68  92  69  87  /  60  30  40  40
BIG SPRING TX              70  91  71  86  /  60  30  30  40
CARLSBAD NM                67  98  67  93  /  20  20  20  40
DRYDEN TX                  73  91  71  91  /  40  20  40  40
FORT STOCKTON TX           70  91  70  94  /  60  30  30  50
GUADALUPE PASS TX          63  86  65  84  /  10  10  10  40
HOBBS NM                   66  93  67  87  /  60  30  40  40
MARFA TX                   62  88  62  90  /  30  50  20  50
MIDLAND INTL AIRPORT TX    71  91  70  89  /  60  30  30  40
ODESSA TX                  70  91  70  89  /  60  30  30  40
WINK TX                    71  97  71  93  /  50  40  30  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

29/06

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jun 13, 3:23 AM CDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 AM CDT SAT JUN 13 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-132130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
323 AM CDT SAT JUN 13 2015 /223 AM MDT SAT JUN 13 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS
WEST TEXAS AND SOUTHEAST NEW MEXICO. STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE PERMIAN
BASIN OF WEST TEXAS SOUTH TO THE DAVIS MOUNTAINS AND LOWER TRANS
PECOS REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS. IN ADDITION SOME OF THE STORMS WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH COULD
RESULT IN LOCALIZED FLOOD OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ACROSS THE
REGION. A FEW STORMS COULD BECOME STRONG BUT THE GREATER THREAT
WILL BE LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED
FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Jun 13, 4:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 PM CDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND GST     8 NW SEVEN RIVERS       32.68N 104.52W
06/13/2015  E60 MPH          EDDY               NM   STORM CHASER

&&

AMBER.HLUCHAN
Special weather statement, Jun 13, 5:00 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 PM CDT SAT JUN 13 2015

TXZ074-080-132230-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
500 PM CDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN PRESIDIO...NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF
DAVIS COUNTIES UNTIL 530 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF CAMP MITRE
PEAK AT 500 PM CDT...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL
AND WINDS TO 50 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3078 10364 3046 10317 3025 10399 3057 10396
TIME...MOT...LOC 2200Z 235DEG 21KT 3055 10381
Special weather statement, Jun 13, 5:01 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 PM CDT SAT JUN 13 2015

NMZ029-132230-
NORTHERN LEA COUNTY-
401 PM MDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN LEA COUNTY UNTIL 430 PM MDT...

A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF CAPROCK AT 401 PM
MDT...MOVING EAST AT 15 MPH.  THIS STORM WILL CROSS U.S. HWY 380.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3355 10350 3339 10330 3317 10349 3312 10377
      3339 10377 3340 10373 3357 10372 3357 10366
TIME...MOT...LOC 2201Z 252DEG 12KT 3324 10367
Special weather statement, Jun 13, 5:03 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 PM MDT SAT JUN 13 2015

NMZ028-132230-
EDDY COUNTY PLAINS-
403 PM MDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL EDDY COUNTY UNTIL 430 PM MDT...

A STRONG THUNDERSTORMS AFFECTING NORTHWEST CENTRAL EDDY COUNTY
CAPABLE OF PRODUCING 55 MPH WINDS ACROSS THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3292 10413 3248 10409 3246 10446 3292 10448
TIME...MOT...LOC 2203Z 256DEG 18KT 3269 10437
Local storm report, Jun 13, 5:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             8 W PECOS               31.41N 103.63W
06/13/2015  E1.75 INCH       REEVES             TX   CO-OP OBSERVER

&&

GREGORY.MURDOCH
Special weather statement, Jun 13, 5:10 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 PM CDT SAT JUN 13 2015

TXZ058>060-067-132300-
LOVING-WARD-WINKLER-REEVES COUNTY AND UPPER TRANS PECOS-
510 PM CDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL REEVES...NORTHWESTERN WARD...SOUTHERN LOVING AND SOUTHWESTERN
WINKLER COUNTIES UNTIL 600 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF PECOS AT 510
PM CDT...MOVING NORTH AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3186 10382 3170 10328 3131 10354 3141 10378
TIME...MOT...LOC 2210Z 197DEG 20KT 3155 10365

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:12 PM CDTAreal Flood AdvisoryMAFGaines3 hr
Jun 12, 7:27 PM CDTSevere Thunderstorm WarningMAFCrane, Ector45 min
Jun 12, 7:30 PM CDTTornado WarningMAFGaines30 min
Jun 12, 7:31 PM CDTSevere Thunderstorm WarningMAFGaines31 min
Jun 12, 8:10 PM CDTSpecial Weather StatementMAFCrane35 min
Jun 12, 11:36 PM CDTSpecial Weather StatementMAFScurry24 min
Jun 12, 11:46 PM CDTAreal Flood AdvisoryMAFScurry3 hr
Jun 13, 1:04 PM CDTSpecial Weather StatementMAFJeff Davis56 min
Jun 13, 1:49 PM CDTSpecial Weather StatementMAFJeff Davis56 min
Jun 13, 1:59 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos, Reeves61 min
Jun 13, 2:50 PM CDTSpecial Weather StatementMAFJeff Davis25 min
Jun 13, 2:54 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos66 min
Jun 13, 3:16 PM CDTSpecial Weather StatementMAFJeff Davis44 min
Jun 13, 4:00 PM CDTSpecial Weather StatementMAFCulberson30 min
Jun 13, 4:03 PM CDTSpecial Weather StatementMAFJeff Davis27 min
Jun 13, 4:07 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Presidio53 min
Jun 13, 4:07 PM CDTSevere Thunderstorm WarningMAFCulberson38 min
Jun 13, 4:32 PM CDTSpecial Weather StatementMAFPecos28 min
Jun 13, 4:39 PM CDTSevere Thunderstorm WarningMAFReeves, Ward30 min
Jun 13, 4:46 PM CDTSevere Thunderstorm WarningMAFCulberson59 min
Jun 13, 5:00 PM CDTSpecial Weather StatementMAF30 min
Jun 13, 5:01 PM CDTSpecial Weather StatementMAF29 min
Jun 13, 5:10 PM CDTSpecial Weather StatementMAFLoving50 min
Jun 13, 5:19 PM CDTSpecial Weather StatementMAFPecos26 min
Jun 13, 5:21 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Presidio54 min
Jun 13, 5:55 PM CDTSpecial Weather StatementMAFLoving35 min
Jun 13, 6:12 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos63 min
Jun 13, 6:21 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Presidio3 hr
Jun 13, 6:21 PM CDTSpecial Weather StatementMAFBrewster24 min
Jun 13, 6:23 PM CDTSpecial Weather StatementMAF37 min
Jun 13, 6:25 PM CDTSpecial Weather StatementMAFBrewster35 min
Jun 13, 6:29 PM CDTSpecial Weather StatementMAFLoving46 min
Jun 13, 6:34 PM CDTSpecial Weather StatementMAF26 min
Jun 13, 6:59 PM CDTSpecial Weather StatementMAF31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.